Alert archive / Georgia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 26, NWS Atlanta, GA

March 16, 20264 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 16, 2026, 2:20 AM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2026, 2:20 AM EDT (06:20 UTC)
Expired
Mar 16, 2026, 3:00 AM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 9:22 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

017 
WUUS52 KFFC 160620
SVRFFC
GAC047-055-083-295-160700-
/O.NEW.KFFC.SV.W.0026.260316T0620Z-260316T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
220 AM EDT Mon Mar 16 2026

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Catoosa County in northwestern Georgia...
  Walker County in northwestern Georgia...
  Dade County in northwestern Georgia...
  Northwestern Chattooga County in northwestern Georgia...

* Until 300 AM EDT.

* At 219 AM EDT, severe thunderstorms were located along a line
  extending from New Hope to near Fackler to Langston, moving east at
  45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
  Chickamauga, Lookout Mountain, Chattanooga Valley, La Fayette,
  Menlo, Center Post, Blue Spring, Fairview, Linwood, Cloudland,
  Chattanooga  Valley, Hooker, Cloudland Canyon State Park, Cooper
  Heights, and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 600 AM EDT for northwestern
Georgia.

&&

LAT...LON 3499 8504 3472 8522 3445 8549 3498 8560
TIME...MOT...LOC 0619Z 268DEG 40KT 3501 8568 3479 8584 3453 8609 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 1:36 AM EDT, 44 minutes earlier. Its key messages:

  • Updated at 124 AM EDT Mon Mar 16 2026
  • A strong cold front will bring the threat for widespread severe weather to all of North and Central Georgia after midnight tonight through at least mid-day Monday.
  • Damaging winds (60+ mph) and tornadoes are the primary threats.
  • Widespread sub-freezing temperatures are expected both Monday night and Tuesday night following the cold front.
Area forecast discussion, Mar 16, 1:36 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
136 AM EDT Mon Mar 16 2026

...New 06Z Aviation Discussion...

.KEY MESSAGES...
Updated at 124 AM EDT Mon Mar 16 2026

 - A strong cold front will bring the threat for widespread severe
   weather to all of North and Central Georgia after midnight
   tonight through at least mid-day Monday.

 - Damaging winds (60+ mph) and tornadoes are the primary threats.

 - Widespread sub-freezing temperatures are expected both Monday
   night and Tuesday night following the cold front.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 402 PM EDT Sun Mar 15 2026

A very active short-term forecast period is in store as a dynamic
weather system brings the threat for severe thunderstorms followed
in short order by much colder temperatures. First things first,
let's start off with what's new:

1.) The latest Day 1 Convective Outlook from SPC now expands the
Enhanced Risk (Level 3 of 5) to connect with the larger enhanced to
the north. This now includes western and portions of northwest GA.
The threat for pre-frontal discrete thunderstorm development remains
though the risk and confidence for damaging winds in northwest GA
has increased (could see 70+ mph winds in some pockets).

2.) The Day 2 Convective Outlook has also seen an expansion of
the Enhanced Risk to now include east-central GA for the potential
of afternoon convection tomorrow.

This afternoon and evening:

Showers with a few rumbles of thunder have continued across
northeast GA and will continue to slowly lift with the warm front.
Temperatures through this area have trended lower than expected due
to the greater cloud coverage, however this will not likely impact
instability tomorrow with the WAA.

Tonight into Monday morning:

Our focus shifts to the approaching QLCS that will be rapidly racing
eastward across the southeast. This line is expected to bring in an
environment characterized by significant kinematics supportive of
damaging winds and a few tornados. CAPE values in north Georgia
will likely be a small limiting factor (generally less than 800
J/Kg) which will likely mean a relatively reduced tornado threat
(compared to other areas in this system). Brief spin-up tornados
are not completely out of the question north of I85, just not the
main hazard. For areas generally along and south of I85,
conditions become more favorable for severe wx. CAPE values
upwards of 1500 J/Kg and 0-1km SRH of over 200 m2/s2 will be more
than enough to support cellular formation within the line (as well
as ahead of it). Models diverge on a couple of important factors
through. The main thing to watch for will be baroclinicity across
central GA and AL which may support secondary low development and
slow the front south of I85 as it moves across the state. This
would give more time for destabilization across central GA as
well as allow for the upper level kinematics to move more directly
overhead to round out hodographs. This results in a more discrete
cell formation and thus a higher tor threat. Conditions are
likely to be a general mix of the two with potentially a classic
"string of pearls"-esque set up. Either way, this will require a
wait and see approach.

Monday Afternoon/night:

The cold front quickly sweeps across the area ushering in
significant cold air by Monday evening. Temperature may drop fast
enough that secondary frontal development on the backside of the
system may develop pockets of light snow shower. No significant
accumulations are expected at this time and any snow showers will be
brief (as they zip along with the strong upper level flow).

Winds will also continue into the overnight hours with gusts of 30+
mph across much of the area. These should calm slowly overnight
Monday, however wind chills may drop to near 20 for many areas. A
Wind advisory may be necessary behind the front should gusty winds
continue to trend upwards. A Freeze Warning is in effect for the
entire area for below freezing temperatures Monday night into
Tuesday morning. Freezing temps will return Tuesday night into
Wednesday morning as well, which will likely require another Freeze
product.

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 402 PM EDT Sun Mar 15 2026

The extended period from Tuesday through Saturday of this week
will remain rather tranquil weather-wise with temperatures
starting much cooler and trending warmer by the weekend. For more
details please see the previous discussion below...

Very Cold and Dry Through Mid-Week:

Following the strong cold front on Monday, a much cooler than
normal airmass will settle over the Southeast through the middle
of the week. Low temps on Tuesday morning will likely be in the
mid 20s in north GA, and upper 20s in central GA, with breezy
northwest winds making the 'feels-like' temps about 10 degrees
cooler than that. High temps will struggle to get out of the 40s,
which will feel very cold after the last few weeks. With
weakening winds and mostly clear skies, temps Tuesday night into
Wednesday morning will likely fall to the mid to upper 20s again
across much of the area. Freeze Warnings will likely be needed on
Tuesday and Wednesday mornings, as spring vegetation and crops
would be at a significant risk for damage from the hard freeze.

Warming Trend And Dry Mid to Late Week:

From late Wednesday through the end of the week, a very strong
ridge over the Southwest US will start to slowly slide east and
spread into our area, kicking out the cold airmass. High
temperatures will return to the 70s from Thursday through
Saturday, with morning lows climbing back up to the 40s by
Friday, and 50s by Saturday. Between the dry northwest mid-level
flow and subsidence from the ridge, rain chances will remain
below 10% through Saturday.

&&

.AVIATION...
(06Z TAFS)
Issued at 124 AM EDT Mon Mar 16 2026

MVFR cigs are spreading northward into TAF sites in advance of an
incoming line of thunderstorms and will prevail through the
remainder of the morning. Line of storms is expected to impact ATL
area and CSG TAF sites 09-12Z with gusty W to NW winds likely
along leading edge. -SHRA will linger through 18Z with a low-end
chance for a few flurries or very light -SN/PL at ATL area sites
18-20Z before ending. Cigs should then improve to VFR by 21-22Z.
SW winds initially at 10-15 kts with gusts 20-25 kts will switch
to NW in the wake of the cold front after 12-14Z with speeds 15-20
kts and gusts 25-30 kts into the afternoon.

//ATL Confidence...06Z Update...
Low confidence in brief afternoon -SN/PL potential.
Medium confidence on cigs/precip timing.
High confidence on winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          28  48  27  53 /   0   0   0   0
Atlanta         29  47  30  55 /   0   0   0   0
Blairsville     19  40  19  50 /  10   0   0   0
Cartersville    26  46  26  56 /   0   0   0   0
Columbus        30  52  30  58 /   0   0   0   0
Gainesville     27  46  28  52 /   0   0   0   0
Macon           30  52  29  56 /   0   0   0   0
Rome            28  50  29  59 /   0   0   0   0
Peachtree City  27  49  27  56 /   0   0   0   0
Vidalia         33  53  31  58 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 11 PM this evening to 10 AM EDT Tuesday for
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113.

&&

SHORT TERM...SM
LONG TERM....07
AVIATION...RW
Hazardous weather outlook, Mar 15, 9:37 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
937 PM EDT Sun Mar 15 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
937 PM EDT Sun Mar 15 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A line of thunderstorms will enter far northwest Georgia after
midnight, continuing to advance south and east through the pre-dawn
hours. Several storms within this line will be strong to severe.
Damaging wind gusts will be the main hazard with severe
thunderstorms that occur, and there will also be the potential for
a few tornadoes and frequent lightning.

A Tornado Watch is in effect for portions of far northwest Georgia
until 4 AM EDT.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A strong cold front will continue to advance through the area
during the morning and early afternoon on Monday, pushing through
a line of strong to severe thunderstorms. The primary hazard will
be damaging winds as well as the potential for a few tornadoes.

Light flurries and snow showers will be possible across far north
Georgia on Monday afternoon, though accumulations and travel
impacts are expected to be minimal.

Widespread freezing temperatures are expected Monday night and
Tuesday night. Frost and freeze conditions could kill crops and
other sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:57 AM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker48 min
Mar 16, 3:36 AM EDTSevere Thunderstorm WarningFFCBartow, Catoosa, Chattooga, Floyd, Gordon, Murray and 2 more39 min
Mar 16, 3:39 AM EDTTornado WarningFFCWhitfield21 min
Mar 16, 4:13 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield47 min
Mar 16, 4:19 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon, Pickens41 min
Mar 16, 4:29 AM EDTSevere Thunderstorm WarningFFCHaralson, Polk20 min
Mar 16, 4:47 AM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding, Polk28 min
Mar 16, 4:48 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more27 min
Mar 16, 4:52 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Gordon, Pickens26 min
Mar 16, 5:16 AM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Cherokee, Clayton, Cobb, DeKalb and 5 more44 min
Mar 16, 5:17 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Fannin, Forsyth, Gilmer, Hall and 5 more43 min
Mar 16, 5:22 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Fayette, Heard, Meriwether, Troup38 min
Mar 16, 5:54 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Heard, Henry and 5 more36 min
Mar 16, 5:59 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clayton, DeKalb, Forsyth, Gwinnett and 5 more46 min
Mar 16, 6:02 AM EDTSevere Thunderstorm WarningFFCLumpkin, Towns, White13 min
Mar 16, 6:10 AM EDTTornado WarningFFCDeKalb, Rockdale20 min
Mar 16, 6:27 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Gwinnett, Hall, Jackson and 6 more48 min
Mar 16, 6:35 AM EDTSevere Thunderstorm WarningFFCButts, Fayette, Henry, Lamar, Meriwether, Newton and 2 more40 min
Mar 16, 6:37 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Lamar, Marion, Meriwether, Muscogee and 3 more38 min
Mar 16, 6:44 AM EDTSevere Thunderstorm WarningFFCBanks16 min
Mar 16, 6:59 AM EDTTornado WarningFFCLamar, Pike, Talbot, Upson31 min
Mar 16, 7:03 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe42 min
Mar 16, 7:08 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley, Talbot, Taylor37 min
Mar 16, 7:08 AM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson39 min
Mar 16, 7:10 AM EDTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe, Morgan, Newton and 1 more35 min
Mar 16, 7:13 AM EDTSevere Thunderstorm WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more32 min
Mar 16, 7:20 AM EDTSevere Thunderstorm WarningFFCStewart, Webster40 min
Mar 16, 7:39 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jones, Macon and 4 more51 min
Mar 16, 7:41 AM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Jones, Monroe, Morgan, Putnam34 min
Mar 16, 7:49 AM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes26 min
Mar 16, 7:52 AM EDTTornado WarningFFCBibb, Jones23 min
Mar 16, 8:00 AM EDTSevere Thunderstorm WarningFFCMarion, Schley, Stewart, Sumter, Webster30 min
Mar 16, 8:05 AM EDTTornado WarningFFCJones8 min
Mar 16, 8:18 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes42 min
Mar 16, 8:29 AM EDTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Hancock, Houston, Jones, Laurens and 4 more31 min
Mar 16, 8:33 AM EDTSevere Thunderstorm WarningFFCMacon, Schley, Sumter, Webster12 min
Mar 16, 8:44 AM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson31 min
Mar 16, 9:01 AM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Warren, Washington44 min
Mar 16, 9:14 AM EDTSpecial Weather StatementFFCWheeler31 min
Mar 16, 9:16 AM EDTSpecial Weather StatementFFCWilcox29 min
Mar 16, 9:22 AM EDTSpecial Weather StatementFFCDodge, Laurens, Pulaski23 min
Mar 16, 9:35 AM EDTSpecial Weather StatementFFCJefferson25 min
Mar 16, 10:24 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more16 hr
Mar 16, 10:54 AM EDTWinter Weather AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more4 min
Mar 16, 10:58 AM EDTWinter Weather AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more9 hr
Mar 16, 11:53 AM EDTSpecial Weather StatementFFCTelfair37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.